Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: Symptons are to much to handle
|ddwaite - Tue Feb 14, 2006 9:34 pm||
I am a 38 year old female. The past 2 weeks have been almost unbearable for me. I have been suffering from various symptons for the past 2 weeks. It started off that I became very lightheaded and dizzy along with a feeling of panic. I do suffer from panic attacks from time to time and have been prescribed xananx. I am currently on 20mg of Lexapro. I am also experiencing a tingling sensation in my arms and feet. I can feel that I am very tense in my shoulder region. I have hot flashes and feel foggy in my head (as though I am looking through smeary sunglass, but can see clearly) and am tired all the time, hungry but do not feel like eating, am cold mostly during the day hours and slight nausea throughout the day. 8 years ago I went off birthcontrol and in the middle of my first menstural cycle after going off birthcontrol, my body reacted in way put me out of commission for 6 weeks. I had feelings of foggy head, tingling in the arms and legs, tired all the time, didn't want to swallow my food, aches in my legs as thought they were in vice and being twisted (only lasted for a few hours a day). About 2 weeks into these symptons, I noticed a pain on my left side (ovary area) but did not pay much mind to it. Then as the day passed I noticed that my symptons were slowly going away, I felt normal again, I was eating and everything was just as it was before. I went to bed that night feeling like a new person. When I awoke the next morning I noticed the feelings were coming back, but not as severe, but still to a point that I could not perform my daily chores. I was out of work for 6 weeks. I saw many doctors during this time including an endoc. He ran a serious of tests and when I went back to meet with him for the results he said he had found nothing unusual. He prescribed me zoloft and suggested I see a mental health professional. Eventually after seeing more doctors and I gave into the mental health professional. By the time I was seeing her I was able to function with the symptons only being mild. She had told me in one of our discussions that she thought that my estrogen was low during my menstrual cycle and when I ovulated it was at it's highest. That's why she felt the symptons went away during the time I had the pain on my side. After my symptons cleared up the last 8 years have been fine up until 2 weeks ago. The only difference with this was it was not during my menstrual cycle but 14 days after my menstrual cycle started. When I went to see my gyn recently he put me on Provera for 5 days because of issues with me not ovulating in the past. The 2nd and 3rd day of taking the prescription I felt almost normal again, but by day 4 I started feeling icky again. I called my gyn today to let him know I still wasn't feeling well and he suggested that I see a mental health professional...go figure!
I apologize for the length of this but there was just so much going on. If there is anyone out there that can offer some advice I would greatly appreciate it. I'm tired of feeling this way and would like to get some answers. Thank you.
|Theresa Jones, RN - Thu Aug 10, 2006 6:17 am||
Mental health professionals may be beneficial when there is no physical abnormalities identified. However, I would like to also suggest, aside from this professional, a re-evaluation by an Endocrinologist should be completed to identify hormone dysfunction etc.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.